MAUDE Adverse Event Report: ARTHREX, INC. SUPERMX NITI STAPLE W/ INSTRS, 20W X 20L; STAPLE, FIXATION, BONE

ARTHREX, INC. SUPERMX NITI STAPLE W/ INSTRS, 20W X 20L; STAPLE, FIXATION, BONE
Model Number SUPERMX NITI STAPLE W/ INSTRS, 20W X 20L
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Pain (1994)
Date of Event 04/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2024 it was reported by a facility representative via email that a post-market clinical study was performed for a clinical outcome of midfoot arthrodesis using the arthrex dynanite staple.The patient had two ar-8719mxds-2020 dynanite supermx nitinol staple implanted.On (b)(6) 2022, post-operation, the patient presented with pain.The patient underwent revision surgery on (b)(6) 2022 for hardware removal.No further information has been reported.Additional information requested.
 
Additional Manufacturer Narrative
Additional information: b5, d9, h6.Additional information received on 5/22/2024: the patient underwent original surgery on (b)(6) 2020, due to irritation and pain from prominence over the medial forefoot, the patient underwent revision surgery.At this time, it is unknown which products were explanted, per the facility representative, it was not documented in the operative report notes.The same surgeon performed both surgeries.
 
Event or Problem Description
Additional information received on 5/22/2024: the patient underwent original surgery on (b)(6) 2020.Due to irritation and pain from prominence over the medial forefoot, the patient underwent revision surgery.At this time, it is unknown which products were explanted, per the facility representative, it was not documented in the operative report notes.The same surgeon performed both surgeries.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to a patient-specific event.

Brand Name
SUPERMX NITI STAPLE W/ INSTRS, 20W X 20L
Common Device Name
STAPLE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19446485
Report Number1220246-2024-04679
Device Sequence Number14268845
Product Code JDR
UDI-Device Identifier00888867300903
UDI-Public00888867300903
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K203180
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Study,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model NumberSUPERMX NITI STAPLE W/ INSTRS, 20W X 20L
Device Catalogue NumberAR-8719MXDS-2020
Device Lot Number0217105528
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2024
Supplement Date Received by ManufacturerNot provided
06/06/2025
Initial Report FDA Received Date06/03/2024
Supplement Report FDA Received Date06/20/2024
06/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown